Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 84, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 26, 2010, 5:49 AM CDT for Rock County, Walworth County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 5:49 AM CDT (10:49 UTC)
- Expired
- Oct 26, 2010, 6:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 10:03 PM CDT | Tornado Watch | SPC | 9 hr |
| Oct 26, 3:28 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 4:46 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 26, 4:46 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 AM CDT TUE OCT 26 2010
UPDATED TO ADD FIRST TWO PERIODS AND AVIATION/MARINE.
TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM
SEVERE CONVECTION EARLY...AND HIGH WINDS AFTER ARE STILL THE MAIN
CONCERNS THIS MORNING. CONVECTION HAS BEEN HAMPERED BY LACK OF
INSTABILITY WITH LAPSE RATES LESS THAN 6C. HOWEVER STILL EXPECTING
AN INTENSIFICATION OF STORMS WITH INCREASING OMEGA ASSOCIATED WITH
VORTICITY MAX NOW ROUNDING BASE OF 500 MB TROF. SPC HAS ISSUED A NEW
TORNADO WATCH FOR EASTERN CWA UNTIL 16Z...WHICH TIMES WELL WITH
PROGRESS OF COLD FRONT...WITH THE SEVERE CHANCES HIGHEST AHEAD OF
THE FRONT.
ALSO SEEING WIND GUSTS INCREASE AS STRONGEST SOUTHERLY 850-925 MB
WINDS MOVE INTO AREA. WILL SEE A SLIGHT REDUCTION WITH SURFACE
TROUGH/FRONT...THEN A RAPID INCREASE POST-FRONTAL AS 50 KNOT WINDS
LOWER TO WITHIN 2K FT. UNIDIRECTIONAL FLOW WILL AID IN MIXING
MOMENTUM DOWN TO SURFACE...WITH PEAK WIND GUSTS POST-FRONTAL IN THE
45 TO 60 MPH RANGE.
TURBULENT MIXING WILL OFFSET NOCTURNAL STABILIZATION...KEEPING WIND
GUSTS UP AROUND 45 MPH.
HIGH TEMPERATURES TODAY ARE OCCURRING NOW INTO THE EARLY DAYLIGHT
HOURS WITH OVERNIGHT WARM ADVECTION ON GUSTY SOUTH WINDS AHEAD OF
COLD FRONT THAT WILL REACH WESTERN CWA BY 12Z...AND CLEAR THE EAST
AROUND 16Z. DRY PUNCH UNDER DEEP LOW AND SUBSIDENCE BEHIND VORT MAX
WILL TREND SHOWERS OFF FROM SOUTH TO NORTH THIS AFTERNOON...WITH
MOSTLY CLOUDY BUT DRY CONDITIONS TONIGHT.
WEDNESDAY- CONFIDENCE...MEDIUM
INTENSE 965 MILLIBAR LOW NORTH OF THE MINNESOTA ARROWHEAD PROGGD TO
EVER SO SLOWLY FILL DURING THE DAY. STRONG PRESSURE GRADIENT REMAINS
ACROSS THE AREA WITH 50-60 KNOTS AT 850 MILLIBARS AND 40-50 KNOTS AT
925 MILLIBARS. MIXING IS LIMITED EARLY THOUGH GFS/NAM SOUNDINGS SHOW
MIXING INCREASES RAPIDLY TO 800 MILLIBARS. CERTAINLY PLAN ON LEAVING
HIGH WIND WARNING INTACT. UPPER FLOW IS STRONGLY CYCLONIC WITH
EMBEDDED VORT MAXIMA. GFS IS MOST AGGRESSIVE WITH THE LIGHT QPF
WRAPPING INTO THE CWA. NAM/ECMWF AND HPC KEEP THE QPF TO THE NORTH.
GFS HAS QUESTIONABLE VERTICAL MOTION FIELDS BUT EVEN NAM HAS SOME
VV. WILL STICK WITH THE POPS IN THE NORTH AND WESTERN SECTIONS OF
CWA...ESPECIALLY GIVEN THE CONSISTENT SIGNAL FOR THE BETTER LOWER
LEVEL RH TO WRAP INTO THESE LOCALES.
THURSDAY- CONFIDENCE...MEDIUM
THE STILL STRONG LOW CONTINUES TO HEAD OFF TO THE NORTHEAST IN
CANADA. DECENT GRADIENT LINGERING ACROSS THE AREA BETWEEN THE THE
LOW AND HIGH PRESSURE RIDGE EXTENDING NORTH THROUGH THE PLAINS.
POTENTIAL FOR A WIND ADVISORY WITH 30-35 KNOTS AT 925 MILLIBARS
SUGGESTS SOME POTENTIAL TO REACH SUSTAINED CRITERIA.
FRIDAY- CONFIDENCE...MEDIUM
A BROADLY ANTICYCLONIC UPPER FLOW. FINALLY A MORE RELAXED WIND
REGIME TAKES HOLD AS THE CENTER OF THE HIGH SHIFTS TO OUR SOUTH. THE
RIDGE AXIS EXTENDS INTO THE CWA WITH THE MAIN LOW HAVING SHIFTED
WELL TO THE NORTH IN CANADA.
SATURDAY AND BEYOND- CONFIDENCE...LOW
MODELS ALL AGREE ON A DRY SATURDAY BUT VARY SYNOPTICALLY WITH THE
PATTERN. GFS/CANADIAN STAY DRY THOUGH SUNDAY WHILE ECMWF SHOWS A
MORE ROBUST RAIN MAKER LATER SUNDAY/SUNDAY NIGHT. CONSENSUS RETURNS
FOR MONDAY SHOWING DRY CONDITIONS WITH A SPRAWLING HIGH PRESSURE
RIDGE.
&&
.AVIATION...OBVIOUSLY THE STRONG GUSTY WINDS ARE THE MAIN
CONCERN...AND WITH SLOW MOVEMENT OF DEEPENING SURFACE LOW KEEPING
20-30KT SUSTAINED...AND GUSTS OF 40-50KTS IN THE FORECAST FOR THE
DAYTIME PERIOD...WITH ONLY A SLIGHT EASING OVERNIGHT. EXPECT
SOUTHEAST TO SOUTH WINDS TO VEER SOUTHWEST BEHIND THE FRONT THAT
REACHES KMSN BETWEEN 13Z AND 14Z....AND THE LAKE AROUND 16Z. MVFR
CONDITIONS WITH IFR IN THUNDERSTORMS THIS MORNING...BECOMING VFR
LATER THIS AFTERNOON...WITH PCPN TRAILING OFF FROM SOUTH TO NORTH AS
DRY AIR PUNCHES IN OVER REGION.
&&
.MARINE...SOUTH TO SOUTHEAST GALES WILL INCREASE WITH GUSTS TO ABOUT 40 KNOTS
BEFORE SHIFTING TO SOUTHWEST AND GUSTING TO NEAR 50 KNOTS BEHIND THE
COLD FRONT. A GALE WARNING IS IN EFFECT UNTIL 9 AM...WITH A STORM
WARNING IN EFFECT FROM 9 AM THROUGH THE DY WEDNESDAY. THERE WILL BE
SOMEWHAT OF A LULL TONIGHT...THOUGH GUSTS SHOULD REMAIN NEAR TO
ABOVE GALE LEVELS.
THE WEST TO SOUTHWEST WINDS WILL PICK UP AGAIN ON WEDNESDAY. GFS
SHOWS WINDS OF 60 KNOTS AT 3000 FEET AND 68 KNOTS AT 5000 FEET ARE
AVAILABLE TO MIX DOWN TO THE SURFACE...WITH GUSTS AGAIN OF 50
KNOTS AND PERHAPS 55 KNOTS TOWARD OPEN WATER.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...STORM WARNING FROM 9 AM THIS MORNING TO 7 PM CDT WEDNESDAY FOR
LMZ643>646.
GALE WARNING UNTIL 9 AM CDT THIS MORNING FOR LMZ643>646.
&&
SHORT/LONG TERM...COLLAR
AVIATION/MARINE...09/REMHazardous weather outlook, Oct 26, 4:19 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 419 AM CDT TUE OCT 26 2010 WIZ046-047-051-052-056>060-062>072-270930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 419 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AHEAD OF A STRONG COLD FRONT SWEEPING ACROSS SOUTHERN WISCONSIN THIS MORNING. DAMAGING WINDS COULD ACCOMPANY SOME OF THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM CENTRAL MINNESOTA...INTO THE ARROWHEAD OF MINNESOTA TODAY AND THEN PUSH ACROSS LAKE SUPERIOR ON WEDNESDAY. GUSTY SOUTH WINDS WILL TURN TO THE SOUTHWEST BEHIND THE FRONT TODAY...AND THEN WEST ON WEDNESDAY. THE POTENTIAL IS RATHER HIGH FOR WIND GUSTS OF 45 TO 60 MPH DURING THIS PERIOD. A HIGH WIND WARNING IS IN EFFECT FOR TODAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. WIND REPORTS WILL ALSO BE APPRECIATED ON TODAY AND WEDNESDAY. LMZ643>646-270930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 419 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS MORNING AHEAD OF A STRONG COLD FRONT THAT APPROACHES LAKE MICHIGAN. GALE FORCE SOUTHEAST WINDS WILL HAVE GUSTS NEAR STORM FORCE THIS MORNING. THE GALE FORCE WINDS WILL TURN SOUTHWEST BEHIND THE FRONT...WITH STORM FORCE GUSTS LIKELY. A GALE WARNING IS IN EFFECT UNTIL 9 AM CDT THIS MORNING...THEN A STORM WARNING GOES INTO EFFECT AT 9 AM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS LAKE SUPERIOR ON WEDNESDAY. STRONG GUSTY WEST WINDS ARE EXPECTED ON WEDNESDAY. STORM FORCE GUSTS ARE LIKELY TODAY AND AGAIN WEDNESDAY. A STORM WARNING WILL BE IN EFFECT WEDNESDAY. THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING STORM WHICH WILL PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS AND WAVES IN EXCESS OF 12 FEET TOWARD OPEN WATER. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Oct 26, 12:42 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1242 AM CDT TUE OCT 26 2010 WIZ056-057-062-063-067>069-260745- SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 1242 AM CDT TUE OCT 26 2010 ...TORNADO WATCH IN EFFECT UNTIL 6 AM CDT... THE TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL WISCONSIN. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA EARLY THIS MORNING...MAINLY FROM THE WEST SIDE OF MADISON AND DANE COUNTY AND POINTS WEST. THIS ACTIVITY IS MOVING VERY QUICKLY TO THE NORTH...AT AROUND 50 MPH. WE ARE EXPECTING THE STRONGEST STORMS TO DEVELOP AFTER 4 AM...AND THIS SHOULD OCCUR VERY RAPIDLY. BY THAT TIME...THE STRONG COLD FRONT WILL BE CROSSING THE MISSISSIPPI RIVER INTO SOUTH CENTRAL WISCONSIN. THESE STORMS WILL THEN CONTINUE ACROSS THE REST OF SOUTHERN WISCONSIN THROUGH 9 OR 10 AM THIS MORNING. UNTIL 4 AM...SHOWERS AND A FEW STORMS WILL CONTINUE TO SPREAD THROUGH THE AREA. WINDS JUST ABOVE GROUND LEVEL ARE BLOWING 60 TO 70 MPH AND SOME OF THESE WINDS COULD MIX DOWN TO THE GROUND AS THESE SHOWERS MOVE THROUGH...BRINGING POTENTIALLY DAMAGING WINDS. IT WILL BE AN ACTIVE NIGHT. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. DAVIS
Special weather statement, Oct 26, 2:10 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 AM CDT TUE OCT 26 2010 WIZ056-057-062-063-067>069-260915- SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 210 AM CDT TUE OCT 26 2010 THE TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL WISCONSIN UNTIL 6 AM. A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO ROLL INTO THE AREA...MAINLY WEST OF AN EVANSVILLE TO COTTAGE GROVE LINE. OTHER SCATTERED SHOWERS AND STORMS WERE LOCATED TO THE EAST. ALL OF THIS ACTIVITY IS MOVING VERY QUICKLY TO THE NORTH...AT AROUND 50 MPH. WE ARE EXPECTING THE STRONGEST STORMS TO DEVELOP AFTER 4 OR 5 AM... AND THIS SHOULD OCCUR VERY RAPIDLY. BY THAT TIME...THE STRONG COLD FRONT WILL BE CROSSING THE MISSISSIPPI RIVER INTO SOUTH CENTRAL WISCONSIN. THESE STORMS WILL THEN CONTINUE ACROSS THE REST OF SOUTHERN WISCONSIN THROUGH 9 OR 10 AM THIS MORNING. WINDS JUST ABOVE GROUND LEVEL ARE BLOWING 60 TO 70 MPH AND SOME OF THESE WINDS COULD MIX DOWN TO THE GROUND AS THESE SHOWERS MOVE THROUGH THE AREA OVERNIGHT...BRINGING POTENTIALLY DAMAGING WINDS. IT IS AN ACTIVE NIGHT WEATHERWISE. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. DAVIS
Special weather statement, Oct 26, 3:38 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CDT TUE OCT 26 2010 WIZ056-057-062-063-067>069-260945- SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 338 AM CDT TUE OCT 26 2010 A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL WISCONSIN UNTIL 6 AM. A NEW TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEAST WISCONSIN UNTIL 11 AM. A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUES TO ROLL THROUGH SOUTHERN WISCONSIN. THIS ACTIVITY HAS ONLY PRODUCED SOME HEAVY DOWNPOURS AND STRONG GUSTY WINDS. NO SEVERE WEATHER HAS BEEN REPORTED THUS FAR. THE SHOWERS AND STORMS ARE MOVING TO THE NORTH AT AROUND 50 MPH. WE ARE STILL EXPECTING THE STORMS TO INTENSIFY BY OR AFTER 5 AM THIS MORNING. THIS IS IN RESPONSE TO SOME VERY STRONG ENERGY IN THE UPPER LEVELS OF THE ATMOSPHERE SLAMMING INTO OUR REGION. IT IS AT THIS POINT WE BELIEVE WE COULD SEE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...AND THIS THREAT WOULD CONTINUE THROUGH MUCH OF THE MORNING FOR SOUTHEAST WISCONSIN. IT IS AN ACTIVE MORNING WEATHERWISE. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
Special weather statement, Oct 26, 5:38 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 AM CDT TUE OCT 26 2010 WIZ063-064-069-070-261130- DANE-JEFFERSON-ROCK-WALWORTH- 538 AM CDT TUE OCT 26 2010 ...STRONG THUNDERSTORMS MOVING INTO ROCK...WALWORTH...JEFFERSON... AND SOUTHEAST DANE COUNTIES... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF BELOIT TO 67 MILES SOUTH OF BELOIT...MOVING NORTHEAST AT 55 MPH. * THUNDERSTORMS WILL BE NEAR... FOOTVILLE BY 545 AM CDT... JANESVILLE AIRPORT AND EDGERTON BY 600 AM CDT... CAMBRIDGE AND DOWNTOWN JANESVILLE BY 605 AM CDT... MILTON AND LAKE RIPLEY BY 610 AM CDT... LAKE MILLS BY 615 AM CDT... FORT ATKINSON AND CLINTON BY 620 AM CDT... JEFFERSON BY 625 AM CDT... GUSTY WINDS OF 45 TO 55 MPH MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:29 PM CDT | Gale Warning | MKX | 14 hr | |
| Oct 26, 6:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Oct 26, 6:18 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 18 min |
| Oct 26, 7:27 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 33 min |
| Oct 26, 7:58 AM CDT | Tornado Warning | MKX | Racine | 17 min |
| Oct 26, 8:09 AM CDT | Special Marine Warning | MKX | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.